Discussions that mention lyrica

Back Problems board


There are medicines that help with nerve pain...neurontin, topomax, and lyrica are the three I know of. Ask your doctor about it....also, there are lots of pain medications that will help with the pain. Have you been on any narcotics? Perhaps you should get another opinion if this doesn't work. There are lots of things out there to help alleviate your pain and I hope your doctor will try and help. When you are in tremendous pain already, I think it is pretty difficult to go to physical therapy and exercise. Hopefully, the injections will work for you. Do be care of 2 things, though.
First, be sure the injections are done with the help of an fluoroscope...an instrument somewhat like xray that helps the dr. see where the needle is going. Do NOT let him inject if he isn't using one. Even if he says he has done 5,000 of them. Secondly, don't have more than 3 a year. Steroids play havoc with our bones, thinning them out. I hope you don't have osteoporosis! I know it's a lot to take in.

Good luck. Please let us know howyou are doing.

Carol
Thank you again for the info and suggestions. Nuerontin *is* a very good medicine for nerve pain. I was on Neurontin two years ago for Ocipital nerve pain that affected the right side (inside) of my head. The higher dose (1,000 mgs) worked fair, but made me feel like commiting suicide. I spent five months last year coping with *severe* paiins in the left side of my head from the nerve problems. My neck is a mess. Car accident 28 years ago, Stills Disease since age 30, and of course getting older. Thank goodness the "inside" of the neck xrays looked good. The spinal cord part.

From doing research on the internet, I discovered Lyrica. It is made on the order of Neurontin, and was first released here in Wisconsin in September of 2005. It has been a miracle drug for me. It keeps the head pain under control, and is probably helping a wee bit on this low back pain., although I sometimes wonder how it could be worse, esp. in the mornings from about 4 to 8 a.m. (and sometimes longer.) Seems I've spent most of the past couple of months in my recliner.

Am getting the second Epidural/Steroid injection this afternoon. And tomorrow is the first day of some kind of therapy. They will probably suggest I run a mile. ha!

The injection will be done using the xray machine etc. This doctor seems to be very professional, and very good.

Hoping for pain free times for all!

SIlvereena
SIlvereena :wave:
I WAS on Neurontin but as of yesterday my doctor switched me to Lyrica (150mg 2x's a day). He did this because I was having to increase my Neurontin. The main problem I am having with Lyrica is that I am soooo sleepy. :yawn: Did you experience this and if so did it get better over time?
As to feeling tired when I started taking the Lyrica...*yes!* It was nice when
I took the bedtime dose, but I didn't wish to be tired with my morning dose.
It did eventually even out, and doesn't make me tired anymore. Also, another side efect that I noticed for a few weeks, was "loss of balance." However, that too went away. Lyrica has been like a "miracle med" for me! I love it! Here's hoping it works very well for you, and the tiredness soon goes away.

Silvereena